Alert archive / Kentucky / Special Weather Statements in 2018
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Aug 15, 2018, 9:21 PM EDT for Owen County, Kentucky. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2018, 9:21 PM EDT (01:21 UTC)
- Expired
- Aug 15, 2018, 10:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Wilmington, OH
County Owen County, KY
The radar
The Louisville radar (KLVX), 109 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
496
WWUS81 KILN 160121
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
921 PM EDT WED AUG 15 2018
KYZ094-160200-
Owen KY-
921 PM EDT WED AUG 15 2018
...A STRONG THUNDERSTORM WILL AFFECT OWEN COUNTY UNTIL 1000 PM EDT...
At 919 PM EDT, radar indicated a strong thunderstorm over New Castle,
moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Owenton, Monterey, Gratz, Elk Lake, Beechwood, Harmony, Long Ridge,
Wheatley, Natlee, New Liberty, Squiresville and Needmore.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3838 8490 3842 8488 3843 8493 3846 8492
3843 8494 3844 8496 3847 8495 3849 8499
3852 8498 3852 8503 3856 8501 3856 8506
3859 8507 3871 8480 3862 8478 3856 8468
3853 8467 3847 8460 3837 8471 3834 8479
TIME...MOT...LOC 0119Z 252DEG 32KT 3846 8517
$$
JDRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Aug 15, 9:16 PM EDT, 5 minutes earlier.
Area forecast discussion, Aug 15, 9:16 PM EDT, 5 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 916 PM EDT Wed Aug 15 2018 .SYNOPSIS... Multiple disturbances tracking east through broad-scale quasi- zonal flow will keep an unsettled weather pattern entrenched in the region through Saturday before drier conditions settled in on Sunday very briefly. Precipitation chances will again be on the increase early next week. && .NEAR TERM /THROUGH THURSDAY/... Strong thunderstorms are affecting our southwest counties, while a band of heavy showers and a few thunderstorms is setting up from Eastern Indiana to West Central Ohio. Expect some weakening of the stronger cells with loss of daytime instability. However, an increasing low level jet will help keep much of this convection alive through the overnight hours. With the increased low/mid level southwesterly flow, a tropical-like airmass will filter in and become entrenched in the region late tonight into early Thursday. This environment, characterized by PWATs near 2" and deep warm cloud depths, will be supportive of efficient rain rates with the heaviest pockets of showers/thunderstorms. This may, in turn, lead to localized flooding, particularly where storms are able to train or align along the mean-steering layer flow. This potential will likely be greatest in the several hour period surrounding sunrise Thursday morning -- initially near the Tri-State area before heaviest activity inevitably moves northeast through the mid- morning hours. With extensive cloud cover and periods of showers and isolated thunderstorms, it will be a warm and muggy overnight period in the area -- with lows expected to bottom out around 70 degrees. && .SHORT TERM /THURSDAY NIGHT/... The evolution of the weather situation during the short term period will hang somewhat on how exactly things unfold towards the end of the near term period into the beginning of the short term. Widespread shower/thunderstorm activity will likely be ongoing Thursday morning -- particularly near and just north of the I-71 corridor. Through the morning hours, the best low level forcing will actually begin to move east/northeast through the area, taking with it the widespread precipitation. By noon, anticipate that a more-or-less cohesive area of showers (with perhaps a storm or two) will likely be exiting (or close to exiting) the ILN FA, leaving more isolated activity in its wake further south/west toward the Tri-State area. There remains a considerable amount of uncertainty as to the degree to which the low level thermodynamic environment will be able to recover/rebound following the morning rain/cloud cover. There likely will be at least some recovery in terms of (re)building low level instability -- particularly for western and southern parts of the local area. However, there are several other factors that lend themselves to uncertainty in the potential evolution of thunderstorm (re)development Thursday afternoon and evening. For one, the best low level shear will actually be gradually pulling away from the corridor of greatest low level instability. It appears, as of right now, that the window for an overlap of sufficient instability with greatest shear should be fairly small, but potentially centered near and south of the Ohio River from the Tri-State area further east into south-central Ohio. Moreover, most of the shear is actually centered in the lowest 3km or so, with rather marginal deep-layer shear -- suggesting that storms may struggle to organize, especially in a rebounding/marginal low level thermodynamic environment. Additionally, the most widespread large-scale forcing will also be pulling away from the ILN FA during the evening hours (with an upstream upper level vort max still too far west of the local area). And without a focused forcing mechanism -- either aloft or at the ground -- organization potential should remain fairly low. With all of this being said, if enough instability is realized, there may be a small window where isolated strong to severe storms could develop, with gusty winds and locally heavy rainfall being the primary threats. After the categorical PoPs of the morning, went with a broad- brushed likely PoP in the afternoon -- although this may be a tad overdone for the northwestern third or so of the FA. Highs will generally range from the upper 70s to the lower 80s from north to south, respectively. Scattered thunderstorms will likely be tracking east through the local area Thursday evening before gradually drier conditions return from the west during the overnight period. Went close to guidance for lows Thursday night. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Mid level short wave energy will move east across the southern Great Lakes on Friday as an associated cold front pushes slowly southeast across the upper Ohio Valley. As we destabilize through the day, this should help allow for showers and thunderstorms to become more widespread heading into the afternoon. Highs on Friday will be in the lower 80s. The main short wave will shift off to the east Friday night into Saturday, but the boundary will begin to stall out and just push very slowly south of the Ohio River. This will likely keep a chance of showers and perhaps some thunderstorms going into Saturday, especially across southern portions of our area. Highs on Saturday will be in the lower 80s. The boundary will continue to sag very slowly southward through the day on Sunday but should be far enough south of our area by then to maintain a dry forecast across our area. Highs on Sunday will be in the low to mid 80s. Mid level short wave energy will move out of the northern Plains early next week, helping to carve out an upper level trough over the Great Lakes and Ohio Valley through Tuesday. This will allow for a developing surface low over the mid Mississippi Valley on Monday to shift northeast into the upper Great Lakes by Tuesday. This will result in an increasing chance of showers and thunderstorms Monday afternoon into Monday night. The chance of showers and thunderstorms will then continue into Tuesday until an associated cold front pushes east across the area. A drier airmass will then move in behind the front for Wednesday. Highs on Monday will be in the mid 80s. Temperatures on Tuesday will be somewhat dependent on the timing of the cold front but should generally be in the upper 70s to lower 80s. Highs on Wednesday will be in the upper 70s to around 80 degrees. && .AVIATION /01Z THURSDAY THROUGH MONDAY/... TAF sites are to be affected by a moist southwest flow ahead of low pressure. This will bring showers and thunderstorms that will reduce visibilities to MVFR temporarily this evening, with lowered ceilings also possible through the overnight hours. Wind gusts to 26 knots can also be expected with some of the thunderstorms. Will continue to monitor strong convection to the SW and W for possible increase in forecast gusts. CMH and LCK may escape the worst conditions being farther from the center of a potent low level jet positioned near the IN-OH border. More showers and thunderstorms will be around TAF sites Thursday in the persistently unstable airmass in front of the slow moving low pressure system. OUTLOOK...Thunderstorms with MVFR conditions possible into Saturday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...KC NEAR TERM...KC/Coniglio SHORT TERM...KC LONG TERM...JGL AVIATION...Coniglio
Hazardous weather outlook, Aug 15, 3:50 PM EDT, 5 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 350 PM EDT Wed Aug 15 2018 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046- 051>056-060>063-070>072-077-078-162000- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH- Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble- Montgomery-Greene-Fayette OH-Butler-Warren-Clinton-Hamilton-Clermont- 350 PM EDT Wed Aug 15 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. Showers and embedded thunderstorms will move across the region tonight. This may result in locally heavy rainfall, which could yield localized minor flooding late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and embedded thunderstorms will continue into Thursday morning, with locally heavy rainfall and isolated flooding possible. Additional showers and thunderstorms will occur Thursday afternoon, some of which may be strong in nature. The primary threats with activity during the afternoon and evening will be damaging winds and locally heavy rainfall. An isolated tornado cannot be completely ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ097>100-OHZ064-065-073-074-079>082-088-162000- Bracken-Robertson-Mason-Lewis-Pickaway-Fairfield-Ross-Hocking-Brown- Highland-Adams-Pike-Scioto- 350 PM EDT Wed Aug 15 2018 This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...This Afternoon and Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and embedded thunderstorms will continue into Thursday morning, with locally heavy rainfall and isolated flooding possible. Additional showers and thunderstorms will occur Thursday afternoon, some of which may be strong to severe. The primary threats with activity during the afternoon and evening will be damaging winds and locally heavy rainfall. An isolated tornado cannot be completely ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 15, 3:46 PM EDT, 5 hours 35 minutes before
Special Weather Statement
National Weather Service Wilmington OH
346 PM EDT WED AUG 15 2018
OHZ078>080-152015-
Clermont OH-Highland OH-Brown OH-
346 PM EDT WED AUG 15 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CLERMONT...CENTRAL
BROWN AND SOUTHWESTERN HIGHLAND COUNTIES UNTIL 415 PM EDT...
At 345 PM EDT, radar indicated a strong thunderstorm near Bethel,
moving northeast at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Georgetown, Mount Orab, Bethel, Sardinia, Hamersville, Mowrystown,
Greenbush, Lake Waynoka, Buford, Fincastle, State Route 32 at US
Route 62, New Hope and Locust Ridge.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3896 8410 3916 8380 3894 8368 3892 8368
3881 8401
TIME...MOT...LOC 1945Z 241DEG 17KT 3893 8399
JDRSpecial weather statement, Aug 15, 8:40 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Wilmington OH
840 PM EDT WED AUG 15 2018
INZ073-160115-
Ripley IN-
840 PM EDT WED AUG 15 2018
...A STRONG THUNDERSTORM WILL AFFECT RIPLEY COUNTY UNTIL 915 PM
EDT...
At 840 PM EDT, radar indicated a strong thunderstorm 9 miles east of
Vernon, moving northeast at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Very heavy rain...
Locations impacted include...
Versailles, Milan, Osgood, Holton, Friendship, Versailles Lake, Cross
Plains, Rexville, Otter Village, Benham, Olean and New Marion.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3913 8544 3919 8509 3893 8514 3893 8520
3891 8521 3891 8544
TIME...MOT...LOC 0040Z 237DEG 25KT 3894 8543
JDRSpecial weather statement, Aug 15, 9:04 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Wilmington OH
904 PM EDT WED AUG 15 2018
INZ075-080-KYZ089-090-160130-
Switzerland IN-Ohio IN-Carroll KY-Gallatin KY-
904 PM EDT WED AUG 15 2018
...A STRONG THUNDERSTORM WILL AFFECT OHIO...SWITZERLAND...CARROLL AND
GALLATIN COUNTIES UNTIL 930 PM EDT...
At 904 PM EDT, radar indicated a strong thunderstorm near Madison,
moving northeast at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Carrollton, Rising Sun, Vevay, Warsaw, Kentucky Speedway, Pleasant,
French, Hartford, Glencoe, Fairview, Ghent, Sanders, Sparta,
Patriot, Worthville, Prestonville, and Aberdeen.
This includes I-71 in Kentucky between mile markers 39 and 69.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3874 8526 3869 8520 3893 8520 3894 8510
3903 8488 3897 8483 3891 8488 3889 8480
3887 8478 3886 8479 3878 8468 3877 8478
3874 8478 3863 8499 3863 8501 3861 8503
3858 8521 3863 8523 3873 8533 3874 8533
TIME...MOT...LOC 0104Z 245DEG 25KT 3876 8531
JDRSpecial weather statement, Aug 15, 9:14 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
914 PM EDT WED AUG 15 2018
INZ074-160145-
Dearborn IN-
914 PM EDT WED AUG 15 2018
...A STRONG THUNDERSTORM WILL AFFECT DEARBORN COUNTY UNTIL 945 PM
EDT...
At 914 PM EDT, radar indicated a strong thunderstorm over Dillsboro,
moving northeast at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Lawrenceburg, Greendale, Aurora, Bright, Hidden Valley, Dillsboro,
Moores Hill, Guilford, Wilmington, Manchester, Cold Springs and
Farmers Retreat.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3920 8509 3925 8482 3911 8482 3906 8490
3903 8488 3899 8498 3900 8500 3898 8500
3897 8503 3898 8504 3894 8510 3894 8512
3896 8512 3895 8513 3896 8513
TIME...MOT...LOC 0114Z 244DEG 33KT 3906 8508
JDRSpecial weather statement, Aug 15, 9:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
921 PM EDT WED AUG 15 2018
KYZ094-160200-
Owen KY-
921 PM EDT WED AUG 15 2018
...A STRONG THUNDERSTORM WILL AFFECT OWEN COUNTY UNTIL 1000 PM EDT...
At 919 PM EDT, radar indicated a strong thunderstorm over New Castle,
moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Owenton, Monterey, Gratz, Elk Lake, Beechwood, Harmony, Long Ridge,
Wheatley, Natlee, New Liberty, Squiresville and Needmore.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3838 8490 3842 8488 3843 8493 3846 8492
3843 8494 3844 8496 3847 8495 3849 8499
3852 8498 3852 8503 3856 8501 3856 8506
3859 8507 3871 8480 3862 8478 3856 8468
3853 8467 3847 8460 3837 8471 3834 8479
TIME...MOT...LOC 0119Z 252DEG 32KT 3846 8517
JDRThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 9:56 PM EDT | Special Weather Statement | ILN | Butler, Hamilton | 34 min |
| Aug 16, 10:27 AM EDT | Areal Flood Advisory | ILN | Butler, Clermont, Hamilton, Warren | 2 hr |
| Aug 15, 9:04 PM EDT | Special Weather Statement | ILN | Carroll, Gallatin | 26 min |
| Aug 15, 9:33 PM EDT | Special Weather Statement | ILN | Carroll, Gallatin | 27 min |
| Aug 16, 2:04 AM EDT | Special Weather Statement | ILN | Carroll | 26 min |
| Aug 16, 2:39 AM EDT | Special Weather Statement | ILN | Carroll, Gallatin, Grant, Owen | 36 min |
| Aug 16, 10:05 AM EDT | Areal Flood Advisory | ILN | Carroll, Owen | 3 hr |
| Aug 15, 8:40 PM EDT | Special Weather Statement | ILN | Ripley | 35 min |
| Aug 15, 9:14 PM EDT | Special Weather Statement | ILN | Dearborn | 31 min |
| Aug 16, 8:19 AM EDT | Areal Flood Advisory | ILN | Dearborn, Ohio, Ripley, Switzerland | 4 hr |
Nearby
Special Weather Statements in Kentucky, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.